What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 19, 11:51 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 19, 11:51 AM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1251 PM EDT Tue Jul 19 2022
.SYNOPSIS...
A cold front will cross the area this afternoon and evening.
High pressure will cross the region Wednesday. A warm front will
lift north across the area Thursday, followed by a strong cold
front later Thursday. High pressure builds eastward into the
region Friday. Another cold front is expected to move across
Maine late Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
An upper level disturbance will cross the region, with a surface
cold front, this afternoon and evening. Showers/thunderstorms,
most numerous across northern areas, will develop this
afternoon and evening. Lapse rates will steepen with the upper
disturbance, while a strong mid level jet crosses the region.
Moisture will also persist. With breaks in the cloud cover,
diurnal instability will increase this afternoon with CAPE
values increasing to around 1000 J/kg. Strong, to possibly
isolated severe, thunderstorms are expected. The stronger
thunderstorms could produce gusty winds, hail and heavy rain.
High temperatures will range from the upper 70s to around 80
north, to the lower to mid 80s Downeast. Slightly cooler
temperatures will occur along the Downeast coast. Have updated
to adjust for current conditions along with expected afternoon
temperatures and clouds.
Previous Discussion...
The convection should wind down by around 8 PM this evening
followed by clearing and a cooler and drier air mass in the wake
of the cold front. Lows will get well down into the 50s across
the northwest to the low to mid 60s in Bangor and across most of
the Downeast Region.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Wednesday...High pressure with a quiet, but warm day. Enough
subsidence to where only expect some fair weather cumulus in the
afternoon, if that. Increasing high clouds late afternoon. Highs
ranging from the low 80s north to upper 80s interior Downeast. A
little less muggy with dewpoints in the mid to upper 50s.
Wednesday Night...High pressure moves east with return southerly
onshore flow. Could see low clouds and fog near the coast late
in the night. Don't expect much inland penetration. With high
clouds and southerly breeze, looking for a mild night with lows
ranging from the low 60s north to mid to upper 60s Downeast.
Thursday...Potent negatively tilted upper trough and approaching
cold front on Thursday could lead to strong to severe storms
late in the day and into the evening. Timing has slowed down
some, and adjusted forecast accordingly. Marine layer will be
strong with a decent southerly breeze, and expect best shot of
strong to severe storms to be north of a Houlton to Dover-
Foxcroft line further away from the coast. Will be warm/hot and
muggy, with warmest readings to near 90 in the North Woods, and
upper 70s to low 80s Downeast where the marine layer will be
stronger.
Models overall are in good agreement through Thursday. Main
forecast challenge is how strong the storms get on Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Thursday Night...Thunderstorm threat continues Thursday
evening, mainly in the north, then things dry out as upper level
trough moves by and drier air aloft moves in. Could be some fog
areawide, as cold front doesn't move through until very late in
the night with moist low level southerly breeze continuing.
Also looks very mild Thursday night with lows generally in the
upper 60s.
Friday...Drier air moves in from the west behind the cold front.
Still rather warm, in fact warmer than Thursday Downeast thanks
to the offshore flow and less cool Gulf of Maine influence.
Highs in the low to mid 80s north and mid to upper 80s Downeast.
Weekend into Monday...Pattern is one of broad upper level
westerly flow with subtle hard-to-time shortwave troughs
embedded in the broader westerly flow. Temperatures near or a
bit above average, with likely the warmest readings on Saturday
with then a slight cooling trend. Mainly afternoon
showers/storms possible each day. Have chance PoPs each
afternoon Saturday to Monday. Models are in good agreement on
the overall weather pattern, but disagree on the timing of the
subtle shortwaves, which isn't really a surprise this far out.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Generally VFR/MVFR this afternoon and evening.
However, variable conditions will occur with thunderstorms. Some
of the thunderstorms could be strong with gusty winds, hail and
heavy rains. VFR tonight. Southwest winds 10 to 15 knots with
gusts up to around 20 knots, becoming west/northwest today.
West/northwest winds around 10 knots tonight.
SHORT TERM:
Wednesday...VFR with a W breeze around 10 kts.
Wednesday Night...VFR, except IFR possible near the coast after
midnight, including BHB. S breeze around 5 kts.
Thursday...Morning IFR near the coast, otherwise generally VFR.
Late afternoon storms likely NW Maine N of HUL which could bring
lower than VFR and erratic winds. Winds from the S 10 to 15 kts
with higher gusts. LLWS possible.
Thursday Night...Thunderstorms possible in the evening mainly N
of MLT and HUL. Otherwise, expect MVFR or IFR most areas in low
clouds and fog.
Friday...Improving to VFR by mid-morning and remaining VFR into
the afternoon. W wind around 10 kts.
Friday Night...Mainly VFR with light winds.
Saturday...Generally VFR with chance of afternoon storms mainly
in the north. SW breeze around 10 kts.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect for much of
the waters, with the exception of the intracoastal waters,
though midnight. On the intracoastal waters, a Small Craft
advisory remains in effect through 8 PM. Isolated/scattered
showers and thunderstorms this afternoon and evening. Areas of
fog this afternoon and evening.
SHORT TERM: S/SW winds over the waters generally remaining below
small craft levels, though they may approach small craft (25
kts) late Thursday. Seas also generally just below small craft
levels, except on Friday when they are likely to get to around
5 ft (small craft) in all but the inside waters.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ052.
Small Craft Advisory until midnight EDT tonight for ANZ050-051.
&&
Near Term...Norcross/CB
Short Term...Foisy
Long Term...Foisy
Aviation...Norcross/CB/Foisy
Marine...Norcross/FoisyHazardous weather outlook, Jul 19, 2:00 AM EST, 13 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
300 AM EDT Tue Jul 19 2022
MEZ001>006-010-011-015>017-029>032-200700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
300 AM EDT Tue Jul 19 2022
This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.
.DAY ONE...Today and tonight.
Scattered thunderstorms this afternoon may contain gusty wind and
small hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There will be the chance of thunderstorms on Thursday afternoon and
evening. Any thunderstorms that develop may contain gusty wind and
small hail, especially to the north of Houlton and Dover-Foxcroft.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-200700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
300 AM EDT Tue Jul 19 2022
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 19, 10:02 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1102 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN KINGSBURY 45.12N 69.65W
07/19/2022 M4.11 INCH PISCATAQUIS ME MESONET
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
KINGSBURY. MESONET STATION KNBM1 KINGSBURY
PRECIP.
&&
MSLocal storm report, Jul 19, 10:09 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1109 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN ABBOT 45.19N 69.45W
07/19/2022 M4.29 INCH PISCATAQUIS ME MESONET
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
ABBOT. MESONET STATION ABBM1 ABBOT.
&&
MSSpecial weather statement, Jul 19, 1:42 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Caribou ME
242 PM EDT Tue Jul 19 2022
MEZ001-002-191945-
Northeast Aroostook ME-Northwest Aroostook ME-
242 PM EDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of northern Aroostook
County through 345 PM EDT...
At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Fort Kent to near Saint
Pamphile. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Lake, Allagash, Deboullie Mountain, Saint Pamphile, Portage,
Washburn, Portage Lake, Allagash Township, Fish River Lake, Dickey,
Wallagrass, Perham, Wade, Winterville, Saint Francis, Round Pond and
Saint John.
This includes State Highway 11 between Winterville and Wallagrass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4683 6816 4661 6921 4687 6983 4703 6966
4723 6901 4718 6890 4723 6874
TIME...MOT...LOC 1842Z 310DEG 35KT 4721 6882 4697 6973
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LFSpecial weather statement, Jul 19, 2:30 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Caribou ME
330 PM EDT Tue Jul 19 2022
MEZ001-002-192000-
Northeast Aroostook ME-Northwest Aroostook ME-
330 PM EDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of northeastern
Aroostook County through 400 PM EDT...
At 329 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Frenchville to Big Machias Lake. Movement
was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Caribou, Madawaska, Van Buren, Eagle Lake, Portage, Mapleton,
Washburn, Ashland, Woodland, Frenchville, Portage Lake, New Canada,
Masardis, Oxbow, Russel Crossing, Lille, Cross Lake, Big Machias
Lake, Madawaska Lake and Nashville Plantation.
This includes the following highways...
US Highway 1 between Van Buren and Grand Isle.
State Highway 11 between Squapan and Winterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4736 6823 4734 6821 4733 6816 4731 6815
4729 6812 4724 6803 4721 6799 4720 6796
4717 6794 4713 6789 4711 6789 4708 6782
4641 6848 4665 6892 4736 6831
TIME...MOT...LOC 1929Z 302DEG 32KT 4723 6833 4669 6881
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LF